Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
Ask the Experts
University of Kansas Medical CenterHIV itself may be a cause of neuorpathy and thus it may be improved with treatment. On the other hand, some of the medicines (especially the nucs such as D4T) may also cause a worsening of neuropathy. Reyataz is a medicine that has interactions with... Read more »
University of Minnesota, School of MedicineWhat you might substitute for the 3TC depends upon what you have been on in the past. One choice would be abacavir (Ziagen) which rarely causes neuropathy. The major problem with that drug is the hypersensitivity reaction (3-5% get it) usually... Read more »
University of Kansas Medical CenterI tend to agree with your concern that your neuropathy may be related to the long-term damage of hiv on your system. It is not entirely clear what causes the neuropathy in HIV. (Chronic inflammation in your system, possible insulin resistance,... Read more »
University of Minnesota, School of MedicineIf you have never failed any of the drugs you have been on then you should have lots of options. I would avoid the "d" drugs (ddC, d4T, ddI) with your history of neuropathy and indinavir. AZT, 3TC, abacavir, tenofovir, the NNRTI class... Read more »
Connect With Others
Posted by Anonymous, 1 ReplyIs anyone out there experiencing neuropathy above the knees? I am experiencing cutting sensations above the knees and also in the arms. My doctors have told me that they have never come across this before. I'd like to hear from anyone who has had... Read more »
Posted by Anonymous, 5 RepliesThis is a question for anyone who is living with HIV or who has recently been diagnosed as HIV positive:
Did any of you experience the numbness/tingling in the feet, legs, hands and arms during your seroconversion?
If so . . . for what period of time... Read more »
Posted by Anonymous, 1 ReplyIs it possible to have hiv neuropathy (not the neuropathy produced by med but by hiv itself) soon after being infected, that its withing the first year of being infected? How likeky?
Read more »
Posted by AnonymousIs it possible to have hiv neuropathy (not the neuropathy produced by med but by hiv itself) soon after being infected, that its withing the first year of being infected? How likeky?
Read more »
Guides for People With HIV